NRAS
21,364 members25,100 posts

I've gone & done it !!!

Booked in for Wed 10am for Flu & Pneumonia Jab.........THEN......the dreaded Mtx starts on Friday :(

Keeping everything crossed for no side effects.

The worst thing is,me & hubby always go away for Xmas,but cos this is hanging over me,we don't want to book just incase I'm feeling sick ...etc.Might have to book a last minute one,but this illness seems to be taking priority at the moment .

Keep u all posted,lets hope its all good Anne xx

26 Replies
oldestnewest

Re Xmas - if you have nausea from Mtx it's normally only for the immediate few days after taking the tablets and you could always skip a week or move your Mtx day without doing any harm. I wouldn't let it dominate your life by altering your plans for Xmas:-} Also you may not feel sicky and if you do it may only last the first few doses so think positive - you're more likely to notice negative symptoms if you're anxiously looking for them!

So go ahead and book as normal - you'll enjoy looking forward to it:-}

Cece x

1 like
Reply

Didn't know I could skip one ! But we normally go to Egypt All Inc,which seems silly if I can't drink plus not eating much.Think I'll give it a few weeks that should give me an idea,I am trying to stay positive,taking 1st one on Fri night (then at least I've got hubby at home to look after me) Us girls have to milk it sometimes lol Anne xx

Reply

Hi Anne, I found mtx to be very effective and it didn't make me feel sick at all. In the early days I took it in the evening just in case it made me feel ill but my only side effect was a little tiredness which lasted 24/48hrs. I hope you find mtx works well for you and you can enjoy a fabulous Christmas. Best of luck x

Reply

Now that does sound promising :) thanks It's good to hear some positive news Anne xx

Reply

Oh,I do hope I don't get side effects,just want life to get back to normal.

Thanks I'll keep u posted Anne xx

Reply

The only side effects I had were mouth sores when I got to doses above 20mg. Try to be positive and worry about side effects you may not get. The nature of these forums is you will always hear about the people who have problems more than those who don't .

Hope it goes well for you. Some people find taking mtx at night helps with nausea symptoms.

Reply

Because of all the good advice I've had over the last few months of being on this site,I think I know more than the doctors(ha ha)

I am taking it on Fri night on a full stomach,then I have hubby to look after me on saturday(milking it lol) I'll keep u posted Anne xx

Reply

Thanks,I've had loads of great advice,& yes I am going for it on Friday night,then Hubby can fetch & carry me all weekend lol Anne xx

Reply

Hello thus far I am not having any nausea!I thought I would die after my first dose and I'm not dead yet ;) So don't assume you will get all the side effects listed etc.

Reply

I know what u mean .I am positive

I am positve

I am positive lol & thanks will let u know Anne xx :)

Reply

I know how you feel about the anticipation of possible side effects of mthx its scary when you read the leaflet and I felt the same before I started however 4 months have had very little problems some nausea and windiness initially and started taking it on a night which helped. now taking earlier in the day and tolerating well good luck and think about which day you take it so if you do feel off it you will not be compromising your enjoyment of life

good luck and let us know how it goes

crisxx

Reply

Feeling lots better now with all the positive comments,thought Friday is best for me as I do a little school job at lunch time then go back for after school club(which I love) plus have hubby home at weekend(me not daft)ha ha will let u all know Anne xx

Reply

Hi! have you been told to take folic acid to counteract the side effects. This usually works for me.. Good luck! TT

Reply

Yep.....6days (not day of mtx) THIS WILL WORK :))

Capitals make it seem stronger lol Anne xx

Reply

I really hope it goes well for you and will wait with baited breath! (Well not really but it sounds good, I thought!) Clemmie

Reply

You & me both !!!

You won't be far behind (I feel under so much pressure to be ok on this) But :-I will tell the thruth

nothing but the truth

so help me god :))

Reply

Think positive, I have been taking it for 2 years, folic acid two days after as that is when folic acid at its lowest. No problems at all, hope it suits you as it does me x

Reply

OMG !!! really can't believe all the positive support.

I feel so much better now :)

Reply

When I started Mxt had nausea (not nice) and was advised to split dose into twice a week. That helped but nausea stopped totally when started to inject once a week instead. I take Folic acid 6 days a week ie every day but the day I inject. Hope it goes well for you.

Reply

thanks so much,its great to hear all this good news,you've put a smile on my face :)

Reply

Lovingit - unless they have moved Christmas forward to this weekend I think there should be no problems with Mtx

and side effects, I have been taking it for over ten years and pretty much trouble free. Everyone is unique ,however

you are right to be concerned,just be watchful and you will probably get fed up waiting for any negative symptoms to develop.MERRY Christmas.

Reply

But where have all you positive people been since June(when I 1st came on here)You have no idea how good u have made me feel & your 1st sentance made me laugh :)

Your right & we are thinking of going nearer home (like Benidorm) get some heat on my bones(even if I can't drink):(

thanks again Anne xx

Reply

Hi, not been on this site for ages but agree stay positive, I have been taking 12.5mg for about 18mths and no probs, take it every Mon morning, usually feel very tired on a mon night after a 12hr day mind you, but by Tues feel fine again, cud not cope without it. Go ahead and book your Xmas hol, life is too short to give up on the things we enjoy xt

Reply

Great to hear these positive comments (so its not all doom & gloom)Me & Hubby have been talking about Xmas & like we said last night,even if I can't drink(but I'm the type of person who doesn't need it to be happy)in fact people say to me "how many have u had",when I've had none.So I think it maybe somewhere like Benodorm & just get some heat in my bones :)

Reply

Anne

You'll be fine. I've been on it for 20 months and have had loads of holidays inc morocco, st lucia, Greece, Madeira. The first one, to morocco, was 6 weeks after I'd started MTX, I had no issues. My rheummy even told me to skip a week so I could enjoy myself even more and have a drink, I didn't but it is possible

So, I would go ahead and book it. As you've been to Egypt before you know the risks re dodgy stomach, which might happen regardless of what you're on and can be dealt with in the normal way. The warmth and rest will do you the world of good:-)

Reply

You're so right,I'm going to give it a couple of weeks,see how I am,but then we did say maybe nearer home would be best(lot of trouble in Egypt)keeping everything crossed for friday night / weekend.Lot of positivity coming my way :)

Reply

You may also like...